HomeUncategorized

Ibuprofen: Medicine Reaction On A Baby

Finley Kirwan, a 15 month old infant was suffering from Croup. Right after he recovered from his illness, his parents found something really strange

This is the reward of Conor McGregor in a fight awaited by millions
Dunkin Donuts Center Tickets
Why the next 10 years of hot songs will smash the last 10

Finley Kirwan, a 15 month old infant was suffering from Croup. Right after he recovered from his illness, his parents found something really strange in his body.

During his bout of Croup, Finley’s mom had given him liquid Ibuprofen as prescribed by his doctor. Soon after a few days, Finley started having breathing difficulties and difficulty in swallowing food. He also had very high fever. Soon his body started to develop rashes. His skin started to blister. It was then his parents realised that they need to act fast.

On December 27, 2015, Finley’s parents Danielle and Dan rushed him to the emergency. He was kept in the Intensive Care Unit for 3 weeks. Finley’s mom, Danielle said that she was horrified at the sight of Finley’s blistering skin. His lips had also turned black and his whole body was covered in red rashes. Doctors reported that his organs had started failing. “We had no idea what was happening to him but we knew it was life threatening. For the first few days it was touch and go, we were heartbroken.”

The nurses at the Intensive Care Unit worked the whole day and made sure that his condition remained stable. They used to redress his blistered skin. His mouth was cleaned after every two hours. After a few days, doctors confirmed that Finley was suffering from Steven Johnson Syndrome. Also known as SJS, this is a life threatening skin condition. It usually occurs as a reaction to an infection or medication.
Doctors further reported that Finley had reacted badly to the liquid Ibuprofen that was given to him. According to Mayo Clinic, such reactions to medicines like aspirin and ibuprofen are common especially when a person has asthma. Kids are more prone to such reactions.

The nurses at the Intensive Care Unit worked the whole day and made sure that his condition remained stable. They used to redress his blistered skin. His mouth was cleaned after every two hours. After a few days, doctors confirmed that Finley was suffering from Steven Johnson Syndrome. Also known as SJS, this is a life threatening skin condition. It usually occurs as a reaction to an infection or medication.
Doctors further reported that Finley had reacted badly to the liquid Ibuprofen that was given to him. According to Mayo Clinic, such reactions to medicines like aspirin and ibuprofen are common especially when a person has asthma. Kids are more prone to such reactions.

Danielle wants people to learn from her son’s story. She sends out a message that most reactions out of medicines can be deadly. She said, “We could have easily put him to bed thinking he would be better in the morning but Steven Johnson’s Syndrome progresses so fast that he would not have stood a chance.”

Symptoms Of Ibuprofen Side Effects

  • High fever
  • Hives
  • Running nose
  • Itchy skin
  • Red eyes
  • Shortness of breath
  • Wheezing and coughing
  • Red eyes
  • Swelling of face, lips and tongue
Finley with his mom, Image Source: DailyMail
Finley with his mom, Image Source: DailyMail

Thankfully, Finley has now fully recovered from his illness. He is a fighter indeed! We all should learn from Finley’s story and stay aware about the side effects of medications.